T Nation

Muscle Spasms in Legs After Starting TRT Treatment?


#1

Hello everyone,

I recently started testosterone treatment (Axiron) back in early December and immediately started getting really bad muscle spasms mostly in my left leg, I get very minor muscle spasms throughout my entire body it’s just the left leg that seems to go nuts! I stopped the treatment and within a few days I started feel relief from the muscle spasms, after about a week I went to see my Urologist to seek testosterone injections (1ML 200mg every 3weeks) and had my first injection two days ago and started getting muscle spasms in the exact same location as before. I also have been dealing with sciatica pain in my lower left back/butt/legs area before starting TRT and received an injection in my low back the day after my testosterone injection. My Urologist tells me that testosterone treatment doesn’t cause muscle cramps and spasms and my back doctors says sciatica nerve doesn’t cause muscle spasms. I’ve had blood tests and an ultrasound on my legs to check for blood clots and everything check out alright.

Help much appreciated!


#2

Do you ever get leg or foot cramps?
Can you induce a cramp by tightening muscles?

Those are signs of magnesium deficiency. Most are deficient to some extent. It would be a good idea to use a magnesium deficiency and see if that helps. A problem like this may be stacking up with sciatica and T may be a trigger while not being a cause. Avoid dehydration.

Consider ZMA sold here: https://biotest.t-nation.com/products/zma


#3

It’s mostly in my left thigh that’s the worst offender with minor spasms in every muscle in my body that mostly happen in the evening. I contacted my doctor last night and he seems to think the starting dose was a little too much and that this is my body reacting. All of my muscles are firming up fast as they have been weak and flabby for several months. My T levels were below 100.


#4

Sciatica is the root cause. You may need to strengthen core to support your back and correct your posture. Some furniture can cripple people too. A good massage therapist can often read what is going on and make some suggestions and correct some tightness that is pulling things out of alignment. Focus on the basics, T is the side show.


#5

The sciatica pain started years ago back when I spent ours sitting on my computer chair for hours. As time went on started getting pins and needles (numbness) under my buttocks and legs, I even spent a few thousand dollars on a computer chair to solve the problem and the pain was still a problem. The low-T seems to be part of the problem as my muscles have lost a lot of mass, I’ve got to get my T levels up so I can start building up my muscles and start physical therapy. I spoke with my urologist last night and he’s convicted that my sciatica pain and testosterone injections while are separate issues, the Testosterone treatment is exacerbating my sciatica nerve due to the muscle spasms do to the overdose.


#6

Sciatica was the root cause, have since received three injections in my back with physical therapy. It actually got so bad I couldn’t walk for 45 days, I’m able to sit in computer chair in total comfort!

Thank you for your contributions everyone.